These types of medication can become less effective over time as your body builds up a tolerance for them. This is when your doctor will change the dosage or switch you to a new medication. You need to taper very slowly off these types of meds and it is best done under the supervision of your prescribing doctor. I assume that since you feel it is less effective that you are still having problems? If so, stopping the medication may not be a wise thing to do, instead contact your doctor and let him know how you are feeling and go from there. Take care..
My advice is to taper off the Celexa first, do it slowly, and when you're over it then do the Xanax, as it can help cushion the Celexa withdrawal if there is any, which there might very well not be. Make sure your psychiatrist knows how to do this, particularly the Xanax, before you start; if you don't like the answers, get a different psychiatrist. A good one makes all the difference.
It will be harder to get off Xanax because it is highly addictive. You would have to be weaned very, very slowly so as not to suffer withdrawal symptoms. When you say it has become less effective you are correct because, as with other addictive drugs, you have developed a tolerance. Get help on this.